It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-08-2002, 12:26 PM   #1
Newbie
 
Join Date: Jun 2002
Location: Coursgold CA
Posts: 4
cyndie53 HB User
Post new meds for granddaughter

The last time that I posted a message, I wrote about the constant battle to get Nikaya to take her topamax. She has since had her medication changed to dilantin and lamictal. On Wed her mom starts her on the dilantin. We are somewhat nervous about her dilantin and the side effects of it? Any clues? Hopefully it comes in a fast dissolving pill form or I don't know if that will work either. As you can tell this has been really frustrating for her and the family. I look forward to the day that all this gets eaiser.
Nikaya will soon have (hopefully) home speech therapy, physical therapy and preschool started. In California there are programs available for disabled children. Not sure as yet if she will meet the criteria!
Looking forward to hearing from you all!

 
Sponsors Lightbulb
   
Old 07-08-2002, 04:53 PM   #2
Veteran
 
Join Date: Apr 2002
Location: Williams, Az.usa
Posts: 381
Kokopelli HB User
Post

Hi Cyndie,

Watch her teeth and make sure she drinks alot of water.. I was not told till later about the damage it does to your teeth it makes them thin. SO make sure she brushes often trust me she doesn't want to lose her teeth. Why the water? because dilantin affects the kidneys so she wants to flush her system out often. That I was told about so I was lucky on that as long as she takes good care of herself she will be fine on it. I never had alot of problems on it
__________________
Koko

 
Sponsors Lightbulb
   
Old 07-23-2002, 02:02 PM   #3
Junior Member
 
Join Date: Jul 2002
Location: Clovis, CA USA
Posts: 26
hayley's mom HB User
Smile

Hi! You are right here in my area. We are in Clovis. I want to tell you about Dr. Hutchison at Children's Hospital. Do you know him? My 19 month old daughter has seizures and she sees him. He is wonderful but his medication department told me that they very rarely recommend dilantin to females because it does lead to arthritic problems later in life. Also vision problems. My mother was on dilantin for years and now suffers from crippling arthritis and eye twitches. Please let me know how she does. My daughter is on lamictal and seems to tolerate it quite well. Good luck and best of health to your little angel!

Post doctor names and cities/states, only...never post contact information on the boards.

[This message has been edited by moderator1 (edited 08-06-2002).]

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Severe Insomnia, nightmares and meds Bilbo Sleep Disorders 52 08-17-2010 09:53 AM
my 3 year old granddaughter has been running a high fever for the last year every 6 w djandrews Rare Disorders 10 01-27-2008 02:24 AM
I Dropped My Granddaughter! Ed1936 Back Problems 6 05-22-2007 04:34 PM
Update On Granddaughter MYSISSYGIRLS Family & Friends of Addicts and Alcoholics 8 01-16-2006 07:25 PM
MSers, at what age were you diagnosed? Mom_of_two Multiple Sclerosis 32 06-11-2005 07:10 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:29 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!